Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 72, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 15, 2009, 12:43 PM CDT for Atchison County, Doniphan County, Kansas; Buchanan County, Platte County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2009, 12:43 PM CDT (17:43 UTC)
- Expired
- May 15, 2009, 1:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Atchison County, KS, Doniphan County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 7:42 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 151743
SVREAX
KSC005-043-MOC021-165-151815-
/O.NEW.KEAX.SV.W.0072.090515T1743Z-090515T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
SOUTH CENTRAL DONIPHAN COUNTY IN NORTHEAST KANSAS...
SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...
NORTHWESTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 115 PM CDT
* AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTH OF RUSHVILLE TO RUSHVILLE TO NORTONVILLE...AND MOVING
EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ATCHISON...NORTHWESTERN PLATTE...SOUTH CENTRAL DONIPHAN AND
SOUTHWESTERN BUCHANAN COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
POTTER...DE KALB...BEAN LAKE...IATAN AND FAUCETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3972 9477 3957 9479 3941 9498 3944 9538
3960 9514 3971 9511
TIME...MOT...LOC 1743Z 269DEG 22KT 3968 9503 3956 9505
3945 9525
$$
213 follow-up statements
000
WWUS53 KEAX 151754
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT FRI MAY 15 2009
KSC043-151803-
/O.CAN.KEAX.SV.W.0072.000000T0000Z-090515T1815Z/
DONIPHAN KS-
1254 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DONIPHAN COUNTY
IS CANCELLED...
AT 1250 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3959 9509 3965 9504 3969 9498 3971 9497
3972 9477 3957 9479 3941 9498 3943 9527
TIME...MOT...LOC 1753Z 269DEG 22KT 3968 9495 3956 9497
3944 9513
$$
KSC005-MOC021-165-151815-
/O.CON.KEAX.SV.W.0072.000000T0000Z-090515T1815Z/
ATCHISON KS-PLATTE MO-BUCHANAN MO-
1254 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BUCHANAN...NORTHWESTERN PLATTE AND SOUTHEASTERN ATCHISON COUNTIES
UNTIL 115 PM CDT...
AT 1250 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTH OF WATHENA TO RUSHVILLE TO 7 MILES NORTH OF EASTON...
MOVING EAST AT 25 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN PLATTE...SOUTHEASTERN ATCHISON AND SOUTHWESTERN BUCHANAN
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS DE KALB...BEAN LAKE...
IATAN AND FAUCETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3959 9509 3965 9504 3969 9498 3971 9497
3972 9477 3957 9479 3941 9498 3943 9527
TIME...MOT...LOC 1753Z 269DEG 22KT 3968 9495 3956 9497
3944 9513
$$
21000
WWUS53 KEAX 151804
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT FRI MAY 15 2009
KSC005-MOC021-165-151815-
/O.CON.KEAX.SV.W.0072.000000T0000Z-090515T1815Z/
ATCHISON KS-PLATTE MO-BUCHANAN MO-
104 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BUCHANAN...NORTHWESTERN PLATTE AND SOUTHEASTERN ATCHISON COUNTIES
UNTIL 115 PM CDT...
AT 104 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES SOUTH OF ELWOOD TO 7 MILES SOUTHEAST OF RUSHVILLE TO 7 MILES
NORTHEAST OF EASTON...MOVING EAST AT 25 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN PLATTE...SOUTHEASTERN ATCHISON AND SOUTHWESTERN BUCHANAN
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS FAUCETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3958 9502 3967 9492 3972 9477 3957 9479
3941 9498 3942 9517
TIME...MOT...LOC 1804Z 269DEG 22KT 3965 9489 3954 9491
3943 9504
$$
21000
WWUS53 KEAX 151816
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CDT FRI MAY 15 2009
KSC005-MOC021-165-151826-
/O.EXP.KEAX.SV.W.0072.000000T0000Z-090515T1815Z/
ATCHISON KS-PLATTE MO-BUCHANAN MO-
116 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUCHANAN...
NORTHWESTERN PLATTE AND SOUTHEASTERN ATCHISON COUNTIES HAS EXPIRED...
AT 114 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. NICKEL SIZED
HAIL WILL STILL BE POSSIBLE ACROSS NORTHERN PLATTE COUNTY THROUGH
145 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3958 9502 3967 9492 3972 9477 3957 9479
3941 9498 3942 9517
TIME...MOT...LOC 1804Z 269DEG 22KT 3965 9489 3954 9491
3943 9504
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:14 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 15, 7:14 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 AM CDT FRI MAY 15 2009
...UPDATED FOR AVIATION...
.DISCUSSION...
/303 AM CDT FRI MAY 15 2009/
MANY UNCERTAINTIES IN THE FIRST FEW PERIODS OF THE FCST ALL
IMPACTING THE POTENTIAL FOR CONVECTIVE REDEVELOPMENT TODAY. IN THE
VERY SHORT TERM...ISENTROPIC LIFT SPREAD ACROSS THE 300-305K THETA-E
SFCS CONTINUES TO DEVELOP BANDS OF NOCTURNAL ELEVATED CONVECTION
ALONG AN AXIS FROM EMPORIA NORTHEAST THROUGH KANSAS CITY AND FURTHER
NE TOWARDS DAVENPORT. MODELS HAVE STRUGGLED A BIT RESOLVING THIS
ELEVATED CONVECTION...HOWEVER...CONTINUED ACCAS REDEVELOPMENT ACROSS
CENTRAL AND EASTERN KANSAS WOULD SUPPORT MORE WIDESPREAD DEVELOPMENT
TO CONTINUE THROUGH DAYBREAK WITH THE DEVELOPMENT OF AN MCS POSSIBLE.
WITH UPWARDS OF 1000 J/KG MUCAPE AND INCREASING MID-LVL LAPSE
RATES...CANNOT RULE OUT A STRONG TO SVR STORM OVER NORTHERN MISSOURI
THROUGH DAYBREAK. LARGE HAIL APPEARS THE PRIMARY THREAT.
WHAT THIS CONVECTION DOES THOUGH...IS THROW A BIT OF A KNOT INTO THE
SYSTEM AS FAR AS REDEVELOPMENT OF SFC BASED CONVECTION THIS AFTN.
AS PREVIOUS FCSTER MENTIONED...THE DEVELOPMENT AND PLACING OF A SFC
WARM FRONT WILL BE KEY TO THE DEGREE OF INSTABILITY AND POTENTIAL AREA
OF IMPACT THIS AFTN. BY 12Z...MODEL GUIDANCE SUGGESTS THE
DEVELOPMENT OF A WARM FRONT ALONG BETWEEN THE HWY 36 AND I-70
CORRIDOR. CURRENT THINKING IS THAT AS LLJ CONTINUES TO INCREASE AND
VEER TOWARDS DAYBREAK...LIFT IN THE LEFT EXIT REGION OF THE LLJ MAY
BE ENOUGH TO SUSTAIN ADDITIONAL ELEVATED CONVECTION THROUGHOUT A
GOOD CHUNK OF THE MORNING HOURS NORTH OF THIS BOUNDARY. SHOULD THIS
IDEA PAN OUT...THE SFC WARM FRONT WHICH IS SUGGESTED TO LIFT
NORTHWARD UP TO OR NORTH OF THE IOWA BORDER BY EARLY AFTN...MAY STAY
FURTHER SOUTH AS CLOUD COVER AND RAIN MAY REINFORCE THE BOUNDARY.
THIS MAY HAVE AN IMPACT ON AMOUNT OF DESTABILIZATION THAT WE
EXPERIENCE.
NEVERTHELESS...FEEL THAT AS SFC WARM FRONT AND WARM SECTOR TRIES TO
LIFT NORTHWARD EARLY IN THE AFTN AND THE MOST WIDESPREAD ELEVATED
CONVECTION BEGINS TO EXIT TO THE NE...LINGERING CONVECTION ACROSS NE
KANSAS AND NORTHERN MO MAY BE REINVIGORATED AS CONTINUAL
DESTABILIZATION OCCURS IN THE WARM SECTOR AND LEAD VORT MAX CURRENTLY
LIFTING OUT OF THE 4 CORNERS REACHES THE CWA. THIS MAY OCCUR AS EARLY
AT 18-20Z AS A SFC COLD FRONT WELL NORTHWARD IN THE DAKOTA ATTM
REACHES NW MO. WHILE ONLY LIMITED SUNSHINE MAY BE EXPERIENCED
TODAY...INSTABILITY PLOTS SUGGEST UPWARDS OF 2000-2500 J/KG CAPE IN
THE WARM SECTOR BY MID-AFTN /ESPECIALLY ACROSS EXTREME EASTERN KS AND
WESTERN MO/. MODEST SHEAR SOME 35-45 KNOTS WOULD SUPPORT THE
POTENTIAL FOR ROTATING MID-LVL STORMS CAPABLE OF LARGE HAIL. POINT
SOUNDINGS SUGGEST A NEARLY UNIDIRECTIONAL SHEAR PROFILE...SUGGESTING
THE DEVELOPMENT OF LINE SEGMENT CLUSTERS. 0-1KM SHEAR REMAINS
MARGINAL...HOWEVER COULD NOT RULE OUT AN ISOLATED TORNADO ESPECIALLY
IN DISCRETE STORMS DEPENDING ON LOCALIZED HELICITY ENHANCEMENT DUE TO
REMNANT OUTFLOW BOUNDARIES FROM MORNING CONVECTION. IN
ADDITION...SHOULD SFC LOW TRY TO DEVELOP OVER NE KANSAS AS SUGGESTED
BY 00Z GFS...SFC WINDS IN THE WARM SECTOR MAY BE ALLOWED TO BACK MORE
THAN CURRENTLY THOUGHT.
MANY OF THESE DETAILS MAY HAVE TO WAIT TO BE RESOLVED UNTIL THE
PICTURE CLEARS LATER THIS MORNING. TEMPERATURES WILL REMAIN TRICKY
TODAY...WERE ON TRACK TO SEE A RATHER WARM START TO THE
DAY...THEREFORE AS WARM SECTOR LIFTS NORTHWARD /RIGHT NOW FOCUSING THE
AREA SOUTH OF HWY 36/...LOW 80S SEEM PLAUSIBLE IN THIS AREA. WILL
HOLD AREAS OF EXTREME NORTHERN MISSOURI COOLER...AS POTENTIAL FOR A
RAIN COOLED AIRMASS LINGERING NORTH OF THE WARM FRONT EXISTS.
WILL MAINTAIN CURRENT FFA...PWATS WILL RUN EXCESSIVELY HIGH
THROUGHOUT THE NEXT 24 HOURS...WITH ELEVATED CONVECTION ONLY
DEGRADING ALREADY LOW 1-3 HR FFG IN THE WATCH AREA. CONVECTION THIS
AFTERNOON WILL BE ON A ENE HEADING AOA 20-25 KNOTS...WHICH MAY BE
SLOW ENOUGH TO CREATE FLASH FLOODING GIVEN THE ANTECEDENT CONDITIONS.
AS THE COLD FRONT SURGES SE LATE THIS AFTN...A BROKEN LINE OF STORMS
SHOULD PUSH SE AND OUT OF THE CWA IN THE EVENING HOURS...WITH MUCH
DRIER AIR FILTERING SE. THE FRONT IS EXPECTED TO BE NEAR OR JUST OUT
OF THE CWA BY 03Z.
WEEKEND CONDITIONS LOOK ABSOLUTELY BEAUTIFUL AS COOLER AND DRIER
CANADIAN AIR FILTERS SOUTHWARD. TEMPERATURES ARE EXPECTED TO REMAIN
IN THE 60S TO LOWER 70S. ONLY COSMETIC CHANGES MADE PAST SUNDAY AS
DRY MID-LVL RIDGING LOOKS TO ESTABLISH A QUIET STRETCH OF WEATHER
IN THE HEARTLAND.
31
&&
.AVIATION...
FOR THE 12Z TAFS...ONGOING ISOLD TO SCT TSRA IS THE MAIN AVIATION
FORECAST CONCERN DURING THE EARLY PART OF THE FORECAST CYCLE. FEEL
THE KSTJ HAS THE GREATEST PROBABILITY OF SEEING TSRA ON SITE...THUS
WILL COVER THREAT OF CONVECTION NEAR KMCI AND KMKC WITH VCSH AND CB
DESCRIPTOR. VARYING SOLUTIONS IN THE SHORT TERM MODELS REGARDING THE
DISSIPATION OF ONGOING TSRA AND REDEVELOP OF TSRA BY EARLY
AFTERNOON. BETTER INSTABILITY WILL RESIDE SOUTH OF MISSOURI
RIVER...WHICH HAS MAIN GENERALLY UNAFFECTED BY ONGOING
CONVECTION...THUS HAVE A FEELING STORMS WILL INITIATE NEAR
KSTJ...BUT GREATEST IMPACT WILL BE IN VICINTY OF KMCI AND KMKC.
CONVECTION SHOULD SLIDE SOUTH OF ALL THREE TAF SITES BY OR SHORTLY
AFTER 00Z. THROUGH 00Z...LOW END VFR CIGS BETWEEN 3-4K...WITH BRIEF
PERIODS OF MVFR CIGS NEAR 2K WITH CONVECTION THIS MORNING. PASSAGE
OF COLD FRONT WILL SCOUR MOISTURE...BUT EXPECT EXPECT VFR CIGS AOA
12K TO LINGER INTO THE OVERNIGHT HOURS.
SF
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 10 PM FRIDAY FOR MOZ008-
MOZ016-MOZ017-MOZ023-MOZ024-MOZ030-MOZ031.
FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM FRIDAY FOR MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ013-MOZ014-MOZ015-MOZ021-
MOZ022.
KS...NONE.Hazardous weather outlook, May 15, 6:00 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT FRI MAY 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 600 AM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE ACROSS EASTERN KANSAS AND NORTH CENTRAL MISSOURI THIS MORNING...AHEAD OF A WARM FRONT LIFTING NORTHWARD ACROSS THE OUTLOOK AREA. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY...HOWEVER SMALL HAIL AND HEAVY RAINFALL MAY STILL BE POSSIBLE. WHILE SOME UNCERTAINTY EXISTS DUE TO THE EFFECTS OF THIS MORNINGS THUNDERSTORM ACTIVITY...THIS WARM FRONT IS EXPECTED TO STALL NEAR OR JUST SOUTH OF THE IOWA BORDER BY MID-DAY. AS A COLD FRONT AND UPPER LEVEL DISTURBANCE BEGINS TO PUSH TOWARDS NORTHWEST MISSOURI AFTER NOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE UNSTABLE AIR MASS IN THE WARM SECTOR SOUTH OF THE WARM FRONT BY EARLY AFTERNOON. THE AREA WITH THE HIGHEST POTENTIAL FOR THIS ACTIVITY WILL BE ALONG AND SOUTH OF THE HIGHWAY 36 CORRIDOR. SHEAR AND INSTABILITY PARAMETERS SUGGEST THAT LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. HOWEVER...IF THE MORNING THUNDERSTORM COMPLEX IN NORTH MISSOURI CREATES AN OUTFLOW BOUNDARY...THIS BOUNDARY WILL LOCALLY ENHANCE THE LOW LEVEL SHEAR...THUS PROVIDING THE THREAT OF ISOLATED TORNADOES. BY MID-AFTERNOON...THE COLD FRONT WILL BEGIN TO PUSH SOUTHWARD THROUGH THE OUTLOOK AREA...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT POSSIBLE AHEAD OF THIS FRONT. BY LATE AFTERNOON OR EARLY EVENING...THE COLD FRONT WILL PROGRESS TO A KANSAS CITY TO KIRKSVILLE LINE. A LINE OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO MAY STILL BE POSSIBLE...ESPECIALLY IN STORMS WHICH REMAIN DISCRETE IN NATURE. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END BY MIDNIGHT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING...ESPECIALLY IN AREAS SOUTH OF HIGHWAY 36. 31
In the hours before
Local storm report, May 15, 12:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 2 E ST JOSEPH ARPT 39.77N 94.88W
05/15/2009 E0.75 INCH BUCHANAN MO BROADCAST MEDIA
IN ST JOSEPH
&&
ABAILEYLocal storm report, May 15, 12:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL 1 S ST JOSEPH 39.75N 94.85W
05/15/2009 E0.88 INCH BUCHANAN MO TRAINED SPOTTER
NICKEL SIZE HAIL ALONG WITH APPROXIMATELY 45 MPH WIND
GUSTS.
&&
ACHLocal storm report, May 15, 12:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL ST JOSEPH 39.76N 94.85W
05/15/2009 E0.75 INCH BUCHANAN MO TRAINED SPOTTER
DIME SIZE HAIL AT 36 HWY AND 29
&&
ACHLocal storm report, May 15, 12:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 3 E ST JOSEPH ARPT 39.77N 94.86W
05/15/2009 E1.50 INCH BUCHANAN MO BROADCAST MEDIA
&&
ABAILEYLocal storm report, May 15, 12:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TSTM WND DMG 3 E ST JOSEPH ARPT 39.77N 94.86W
05/15/2009 BUCHANAN MO BROADCAST MEDIA
TREE DOWN IN STREET IN ST JOSEPH
&&
ABAILEYLocal storm report, May 15, 12:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1239 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL ATCHISON 39.56N 95.13W
05/15/2009 E0.75 INCH ATCHISON KS TRAINED SPOTTER
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:14 AM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 31 min |
| May 15, 11:45 AM CDT | Special Weather Statement | EAX | Doniphan | 30 min |
| May 15, 11:54 AM CDT | Special Weather Statement | EAX | Atchison | 36 min |
| May 15, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 30 min |
| May 15, 12:16 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan | 3 hr |
| May 15, 1:02 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth | 4 hr |
| May 15, 2:55 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan | 3 hr |
| May 15, 3:12 PM CDT | Special Weather Statement | EAX | Leavenworth | 33 min |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 37 hr |
| May 15, 3:47 PM CDT | Special Weather Statement | EAX | Leavenworth | 28 min |
| May 15, 3:50 PM CDT | Flash Flood Warning | EAX | Leavenworth, Wyandotte | 6 hr |
| May 15, 4:16 PM CDT | Special Weather Statement | EAX | Leavenworth | 29 min |
| May 15, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 35 min |
| May 15, 4:55 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth | 5 hr |
| May 15, 5:13 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 32 min |
| May 15, 5:43 PM CDT | Special Weather Statement | EAX | Johnson | 32 min |
| May 15, 5:46 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 29 min |
| May 15, 6:03 PM CDT | Areal Flood Warning | EAX | Atchison | 6 hr |
| May 15, 6:59 PM CDT | Areal Flood Advisory | EAX | Johnson, Miami | 3 hr |
| May 15, 2:14 AM CDT | Special Weather Statement | EAX | Buchanan | 31 min |
| May 15, 4:40 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 35 min |
| May 15, 6:12 AM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 6 hr |
| May 15, 7:47 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 4 more | 10 hr |
| May 15, 9:05 AM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 8 hr |
| May 15, 9:20 AM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Mercer, Nodaway, Putnam, Worth | 8 hr |
| May 15, 9:59 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb, Grundy, Livingston | 6 hr |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 47 hr |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| May 15, 10:09 AM CDT | Special Weather Statement | EAX | Livingston | 36 min |
| May 15, 10:40 AM CDT | Special Weather Statement | EAX | DeKalb | 35 min |
| May 15, 11:17 AM CDT | Flash Flood Warning | EAX | Adair, Caldwell, Daviess, DeKalb, Grundy, Linn and 3 more | 6 hr |
| May 15, 12:13 PM CDT | Special Weather Statement | EAX | Buchanan | 32 min |
| May 15, 12:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 28 min |
| May 15, 12:59 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 31 min |
| May 15, 1:15 PM CDT | Special Weather Statement | EAX | Platte | 30 min |
| May 15, 1:19 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 26 min |
| May 15, 1:27 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 33 min |
| May 15, 1:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 33 min |
| May 15, 1:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston, Ray | 24 min |
| May 15, 2:05 PM CDT | Special Weather Statement | EAX | Platte | 25 min |
| May 15, 2:09 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| May 15, 2:14 PM CDT | Special Weather Statement | EAX | Caldwell | 31 min |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 20 hr |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 44 hr |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 27 hr |
| May 15, 2:20 PM CDT | Special Weather Statement | EAX | Ray | 25 min |
| May 15, 2:32 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 28 min |
| May 15, 2:42 PM CDT | Special Weather Statement | EAX | Platte | 33 min |
| May 15, 2:53 PM CDT | Special Weather Statement | EAX | Clay | 37 min |
| May 15, 3:04 PM CDT | Special Weather Statement | EAX | Carroll, Chariton | 26 min |
| May 15, 3:11 PM CDT | River Flood Warning | EAX | Clay, Platte | 14 hr |
| May 15, 3:26 PM CDT | Flash Flood Warning | EAX | Carroll, Livingston | 6 hr |
| May 15, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 34 min |
| May 15, 3:33 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 27 min |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Ray | 41 hr |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Platte | 6 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Carroll | 71 hr |
| May 15, 3:54 PM CDT | Special Weather Statement | EAX | Ray | 36 min |
| May 15, 3:57 PM CDT | Special Weather Statement | EAX | Randolph | 33 min |
| May 15, 4:02 PM CDT | River Flood Warning | EAX | Clay, Ray | 28 hr |
| May 15, 4:21 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 20 min |
| May 15, 4:29 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Lafayette, Saline | 5 hr |
| May 15, 4:36 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 4:46 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 29 min |
| May 15, 5:00 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| May 15, 5:08 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 37 min |
| May 15, 5:15 PM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Daviess, DeKalb, Gentry, Grundy and 9 more | 46 hr |
| May 15, 5:21 PM CDT | Special Weather Statement | EAX | Lafayette | 24 min |
| May 15, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 24 min |
| May 15, 5:39 PM CDT | Special Weather Statement | EAX | Cooper | 36 min |
| May 15, 5:46 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 4 hr |
| May 15, 5:54 PM CDT | Special Weather Statement | EAX | Pettis | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.